Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 180, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2000, 2:31 AM CST for Smith County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2000, 2:31 AM CST (08:31 UTC)
- Expired
- Mar 27, 2000, 3:15 AM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Smith County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 270831 SVRJAN MSC129-270915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 231 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 315 AM CST * AT 231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF RALEIGH...OR ABOUT 11 MILES NORTHEAST OF MENDENHALL...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR RALEIGH AT 245 AM CST NEAR TAYLORSVILLE AT 305 AM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COV(ER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 11 hours 31 minutes earlier.
Area forecast discussion, Mar 26, 3:00 PM CST, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SUN MAR 26 2000 A GOOD SOAKING FROM SHOWERS AND THUNDERSTORMS OCCURRED ACROSS MUCH OF CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS MORNING SOUTH OF A BASTROP...LOUISIANA TO CANTON TO MERIDIAN LINE. MANY AREAS RECEIVED FROM ONE TO TWO INCHES OF RAIN. THIS AFTERNOON... SKIES HAVE CLEARED IN ALL BUT EXTREME SOUTHEASTERN AREAS ALLOWING FOR A RAPID WARM UP AND DESTABILIZATION OF THE ATMOSPHERE. A STRONG COLD FRONT...PRECEDED BY A PREFRONTAL TROUGH...WILL SWEEP EASTWARD ACROSS THE AREA TONIGHT. EXPECT WIDESPREAD RAIN EVENT...MAINLY AFTER MIDNIGHT...AS BEST VERTICAL MOTION IS EXPECTED TO BE OVER THE FORECAST AREA BETWEEN MIDNIGHT AND SIX AM TONIGHT ACCORDING TO LATEST ETA AND NGM MODEL FORECASTS. THE AVN MODEL ALSO SHOWS BEST UPWARD VERTICAL MOTION OVER THE FA BETWEEN 06 AND 12Z...BUT HAS MORE DRY AIR AT THE MID LEVELS. HOWEVER...AVN MODEL GUIDANCE FORECASTS HIGHER POPS THAN THE NGM. WILL PLAN TO GO WITH AVN'S CATEGORICAL POPS FOR TONIGHT IN WESTERN AREAS WITH SLIGHTLY LOWER POPS EAST. WILL KEEP SOME LINGERING POPS IN ALL BUT NORTHWESTERN ZONES FOR EARLY MONDAY MORNING. FOR TONIGHT'S EVENT...SEVERE STORMS WILL BE A POSSIBILITY. WILL MENTION IN ZONES. THE SPC SHOWS WESTERN HALF OF THE FA IN A MODERATE RISK AREA FOR TONIGHT. FORECAST ETA MODEL HELICITIES WILL BE UP TO 500 J/KG IN WEST CENTRAL AREAS AT 06Z TONIGHT. AT THIS TIME...THE BEST CAPES IN WEST CENTRAL AREAS ARE FORECAST TO BE AROUND 1000 J/KG. THE OPTIMUM CAPE/HELICITY AREAS ARE EXPECT TO DECREASE AS THEY MOVE SOUTHEASTWARD ACROSS THE FA DURING THE NIGHT. THE ETA MODEL SHOWS FORECAST AREA IN VICINITY OF THE LEFT FRONT QUADRANT OF THE JET TONIGHT. A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED FOR LATE TONIGHT IN CENTRAL AND SOUTHERN AREAS WHERE GOOD RAINFALL OCCURRED THIS MORNING. HOWEVER...GOOD DRYING IS OCCURRING IN MOST AREAS THIS AFTERNOON AND STORMS SHOULD MOVE RAPIDLY ACROSS THE AREA TONIGHT. THEREFORE...AM NOT EXTREMELY CONCERNED ABOUT FLOODING EXCEPT IN ISOLATED AREAS THAT EXPERIENCE THE MOST INTENSE RAINFALL TONIGHT. FOR TEMPS...WILL STAY CLOSEST TO AVN GUIDANCE BUT WILL FORECAST CLOSER TO NGM MOS GUIDANCE'S WARMER HIGHS FOR TUESDAY. QPF DISCUSSION: IN DEVELOPING SHOWERS/STORMS OVER NORTHEAST LA AND WESTERN MS...EXPECT POTENTIALLY HEAVY...LOCAL RAINFALL AMOUNTS OF .75 TO 1 INCH. THIS PROG IS LOWER THAN GUIDANCE WHICH INDICATED AVERAGE AMOUNTS OF 1 INCH OVER SAME AREA WITH AMOUNTS TO 1.5 INCH OVER SW MS. BELIEVE HEAVY RAINFALL POTENTIAL WILL BE ADVERSELY IMPACTED BY RAPID MOVEMENT OF ANTICIPATED STORMS AND SHIFT OF UPPER LEVEL AND SURFACE WINDS TO A MORE WESTERLY COMPONENT 06Z TO 12Z. OUTSIDE THIS AREA...RAINFALL AMOUNTS EXPECTED WILL AVERAGE FROM .1 TO .5 INCH... GIVEN MOISTURE CONTENT OF AIRMASS AS REFLECTED BY HIGH PRECIPITABLE WATER/DEWPOINT VALUES. IN THE EXTENDED...STRONG SOUTHERLY FLOW RETURNS TO THE FA BY WEDNESDAY WITH NEW SURFACE LOW IN PLACE OVER OKLAHOMA. BOTH MRF AND CANADIAN MODEL TRACK THIS LOW ACROSS MISSISSIPPI ON THURSDAY. ON FRIDAY...THE FA IS UNDER INFLUENCE OF STRONG ZONAL FLOW ACROSS THE SOUTH. PRECIPITATION MAY BE LESS LIKELY FOR THE FA ON FRIDAY...BUT CANNOT RULE OUT THE POSSIBILITY OF PRECIP UNDER THIS WEATHER PATTERN. WILL THEREFORE HAVE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE EXTENDED FORECAST THROUGH THE PERIOD. .PRELIM NUMBERS... JAN 56/68/42/75 8200 MEI 57/69/41/74 7400 .JAN... MS...NONE. AR...NONE. LA...NONE. 15/47
In the hours before
Special weather statement, Mar 27, 2:28 AM CST, 3 minutes before
LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-053-054- 059>062-270900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 228 AM CST MON MAR 27 2000 SEVERE THUNDERSTORM WATCH NUMBER 125 HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 126. PARISHES CLEARED INCLUDE: IN NORTHEAST LOUISIANA: CATAHOULA... SEVERE THUNDERSTORM WATCH 126 REMAINS VALID UNTIL 800 AM CST MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN NORTHEAST LOUISIANA: CONCORDIA... IN CENTRAL MISSISSIPPI: COPIAH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...LINCOLN...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:04 AM CST | Severe Thunderstorm Warning | JAN | Washington | 26 min |
| Mar 27, 12:09 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 66 min |
| Mar 27, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 61 min |
| Mar 27, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Mar 27, 1:24 AM CST | Severe Thunderstorm Warning | JAN | Madison | 66 min |
| Mar 27, 1:29 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 27, 1:48 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 52 min |
| Mar 27, 4:37 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.